Home > Journals > Otorinolaringologia > Past Issues > Otorinolaringologia 2019 March;69(1) > Otorinolaringologia 2019 March;69(1):39-41

CURRENT ISSUE
 

JOURNAL TOOLS

eTOC
To subscribe
Submit an article
Recommend to your librarian
 

ARTICLE TOOLS

Publication history
Reprints
Permissions
Cite this article as

 

CASE REPORT   

Otorinolaringologia 2019 March;69(1):39-41

DOI: 10.23736/S0392-6621.18.02175-6

Copyright © 2018 EDIZIONI MINERVA MEDICA

language: English

Iron-induced esophageal mucosal ulceration

Mauro MAGNANO 1, 2, Paolo BOFFANO 1, 2 , Matteo BRUCOLI 3, Roberto TEGLIA 1, 2, Giulio ROSSI 4, Arnaldo BENECH 3

1 Division of Otolaryngology, Hospital of Pinerolo, ASL TO3 Collegno and Pinerolo, Turin, Italy; 2 Division of Otolaryngology, Hospital of Rivoli, ASL TO3 Collegno and Pinerolo, Turin, Italy; 3 Department of Maxillo-Facial Surgery, University of Eastern Piedmont, Novara, Italy; 4 Department of Pathology, AUSL Valle d’Aosta, Aosta, Italy



Esophageal inflammation and/or ulceration is a recognized side-effect of some oral medications, such as nonsteroidal anti-inflammatory drugs or potassium chloride tablets. A similar esophageal injury can be due to iron tablets, although it can present nonspecifically at endoscopy. Ulcers and strictures have been reported with iron overdosage, whereas injury from standard therapeutic oral iron is a less frequently diagnosed condition, in spite of its characteristic histological pattern. We report a case of ironinduced esophageal injury that presented nonspecifically and was confirmed by histopathological examination.


KEY WORDS: Esophagus - Iron - Wounds and injuries

top of page